Oklahoma, 2015Hail in Oklahoma, May 9, 2015
May 9, 2015 · NWS AMA · 1 event in 1 county or zone
A cluster of thunderstorms moved across the area during the early morning hours as a slow moving storm system reached the area. In the wake of the early storms, isolated thunderstorms redeveloped during the afternoon bringing hail as large as quarters to portions of Beaver County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms moved across the area during the early morning hours as a slow moving storm system reached the area. In the wake of the early storms, isolated thunderstorms redeveloped during the afternoon bringing hail as large as quarters to portions of Beaver County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 9, 3:29 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, May 9, 3:29 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT SAT MAY 9 2015
.DISCUSSION...
VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS PROGGED BY ALL MODELS TO
CONTINUE ITS NEWD TRACK TO NEAR OR JUST NW OF GOODLAND KS BY 12Z SUN.
HAVE INSERTED SLGT CHC POPS FOR THE CENTRAL AND ERN OK PNHDL AS WELL
AS PARTS OF ERN TX PNHDL FOR THIS EVENING. OTHERWISE...DRY WEATHER
WILL PREVAIL ACROSS THE FCST AREA THROUGH TUESDAY. A COLD FRONT WILL
TRACK ACROSS THE SRN HIGH PLAINS SUNDAY.
CHANCES FOR SHOWERS AND TSTMS RETURN TO THE TX AND OK PNHDLS TUE
NIGHT THROUGH FRIDAY NIGHT AS THE BROAD SW US TROF PERSISTS AND
EMBEDDED SHORTWAVE TROFS IMPINGE ON AVAILABLE MOISTURE ACROSS THE
REGION.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 45 72 41 69 45 / 5 5 10 5 5
BEAVER OK 47 69 40 67 42 / 20 5 10 5 0
BOISE CITY OK 41 65 37 66 42 / 10 5 20 5 5
BORGER TX 48 74 44 69 48 / 5 5 10 5 5
BOYS RANCH TX 43 72 40 70 44 / 5 5 10 5 5
CANYON TX 45 72 41 69 45 / 5 5 10 5 5
CLARENDON TX 48 76 45 71 47 / 10 5 10 5 5
DALHART TX 41 68 39 68 42 / 5 10 20 5 5
GUYMON OK 45 67 40 67 44 / 10 5 10 5 0
HEREFORD TX 44 72 40 70 45 / 5 5 10 5 5
LIPSCOMB TX 49 72 42 68 43 / 20 5 10 5 0
PAMPA TX 47 72 42 68 45 / 10 5 10 5 5
SHAMROCK TX 50 77 46 70 47 / 20 5 10 5 5
WELLINGTON TX 52 79 48 72 49 / 10 5 10 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, May 9, 3:17 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT SAT MAY 9 2015
OKZ001>003-TXZ001>020-101100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
417 PM CDT SAT MAY 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING
ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE
EASTERN TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME
SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
POSSIBLE. IN ADDITION...LOCALIZED FLOODING OR FLASH FLOODING MAY
OCCUR WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST SECTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES SUNDAY NIGHT. ANY STORMS THAT FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY NIGHT THROUGH FRIDAY. SOME STORMS THAT DEVELOP MAY
BECOME STRONG TO MARGINALLY SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL
AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS
AFTERNOON OR EVENING.
ANDRADE
In the hours before
Local storm report, May 9, 12:23 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
123 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL DAWN 34.91N 102.20W
05/09/2015 E1.75 INCH DEAF SMITH TX PUBLIC
TIME ESTIMATED BETWEEN 445AM AND 500AM
0500 AM HAIL 10 S VEGA 35.11N 102.40W
05/09/2015 E1.50 INCH DEAF SMITH TX PUBLIC
RADAR ESTIMATED TIME AROUND 500AM
0525 AM HAIL 2 E BUSHLAND 35.19N 102.04W
05/09/2015 M2.50 INCH POTTER TX TRAINED SPOTTER
0540 AM HAIL 6 WNW AMARILLO 35.24N 101.92W
05/09/2015 M1.75 INCH POTTER TX EMERGENCY MNGR
GOLF BALL SIZE IN TASCOSA HILLS ALONG WITH POWER BEING
OUT.
0540 AM HAIL 8 NW AMARILLO 35.28N 101.92W
05/09/2015 E1.00 INCH POTTER TX TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL AT BISHOP HILLS
0635 AM HAIL 10 SW CLAUDE 35.00N 101.47W
05/09/2015 E1.00 INCH ARMSTRONG TX PUBLIC
RADAR ESTIMATED TIME AT 635AM
&&
EVENT NUMBER AMA1500426 AMA1500428 AMA1500423 AMA1500424 AMA1500425
AMA1500427
BEATSpecial weather statement, May 9, 4:58 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT SAT MAY 9 2015
TXZ014-015-019-020-092345-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
558 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES UNTIL
645 PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF MCLEAN...OR 15 MILES WEST OF
SHAMROCK...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... WHEELER... TWITTY...
LELA... KELLERVILLE... BRISCOE...
MCLEAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3512 10060 3529 10063 3562 10036 3543 10000
3522 10000
TIME...MOT...LOC 2258Z 256DEG 43KT 3523 10049
CESpecial weather statement, May 9, 5:11 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT SAT MAY 9 2015
TXZ004-005-100000-
LIPSCOMB TX-OCHILTREE TX-
611 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR OCHILTREE AND WESTERN LIPSCOMB
COUNTIES UNTIL 700 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FARNSWORTH...OR 12 MILES
SOUTH OF PERRYTON...MOVING NORTHEAST AT 60 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON... WOLF CREEK PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3650 10074 3632 10044 3608 10085 3618 10101
TIME...MOT...LOC 2310Z 216DEG 51KT 3623 10085
CE
Local storm report, May 9, 6:14 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 1 E FORGAN 36.91N 100.52W
05/09/2015 M0.88 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1500429
LGHail, Beaver
- When
- May 9, 6:14 PM CST
- Where
- Beaver County, 3.91 mi NE of Floris
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.910, -100.650
A trained spotter measured 1 inch diameter hailstones 4 miles northeast of Floris in northern Beaver County. Sub-severe hail the size of nickels occurred around the same time 1 miles east of Forgan, per another trained weather spotter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9 to 10, 20153 deaths · 45 injured · $44 million · EF3 · 27 events
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Flash Flooding and Flood in Arkansas, May 9 to 12, 20151 death · $162,000 · 70 kt wind · 26 events
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015$371,000 · EF2 · 45 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Tornadoes and Flash Flooding in Colorado, May 9, 2015$3,000 · EF0 · 22 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565837.